MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SILTEX CONTOUR PROFILE SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SILTEX CONTOUR PROFILE SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Model Number 3542514
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Seroma (2069); Injury (2348); Breast Mass (2439); No Code Available (3191); Anaplastic Large Cell Lymphoma (3264)
Date of Event 08/31/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: bia-alcl.(b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old caucasian female patient who underwent primary breast reconstruction surgery with mentor siltex contour profile spectrum implants (spec siltex contour 550cc, date of implantation (b)(6) 2010) was diagnosed with primary right breast bia-alcl in (b)(6) 2020.The patient also had a recent diagnosis of left sided metastatic disease (left breast cancer recurrence which spread to the left axilla and skin).As a result, the patient underwent explantation of the devices on (b)(6) 2020.Reference manufacturer's report number 1645337-2020-13478 for the left-sided event.In 2010, the patient was diagnosed with left breast cancer.She received chemotherapy.Subsequently, she underwent a bilateral simple mastectomy with sentinel lymph node mapping on (b)(6) 2010 with immediate reconstruction using alloderm and placement of the mentor siltex contour profile spectrum implants bilaterally.Thus, the patient has only had a mentor brand exclusive implant history with the mentor spectrum implants being her first and only set of implants.In (b)(6) 2020, the patient reported trauma to her breast which occurred after a fall.The fall occurred a month prior.She reported a fast-increasing size of the right breast for about a week without signs of infection.On (b)(6) 2020, the patient had an ultrasound of the right breast after presenting with right breast enlargement.Findings showed fluid surrounding the right breast implant.Thus on (b)(6) 2020, the patient underwent an incision and drainage procedure of her right breast.The capsule was opened, and a serous type of fluid was identified.300cc of the serous fluid was removed and sent to flow cytometry for testing.A centimeter of the capsule was biopsied as well.The cytology results for the right breast seroma fluid were positive for malignant cells.The large atypical cells are cd30 positive and in conjunction with the patient history are consistent with breast implant associated anaplastic large cell lymphoma.The pathologic diagnosis for the right breast capsule excision read as follows: increased cd30 positive atypical cells within fibrin debris and in lymphohistiocytic infiltrate, consistent with involvement by breast implant associated anaplastic large cell lymphoma.Furthermore, the surgeon provided additional information stating the results of the cytology testing confirming the bia-alcl diagnosis were the following: alk 1: negative.Cd3: negative.Cd43: positive.Cd30: positive.The surgeon also confirmed there was a seroma mass and capsular involvement as the lymphoma cells were found in both the mass and capsule.On (b)(6) 2020, the patient underwent an mri.The mri exhibited a right breast implant with moderate peri-implant effusion and a lobular mass with circumscribed margins.The report stated that both findings may be related to the patient¿s history of right sided breast implant associated lymphoma.The extracapsular mass potentially represents stage ii disease.The mri displayed the left breast known malignancy which corresponds to a spiculated mass.At the time of this report, the last date the surgeon indicated he was in contact with the patient was on (b)(6) 2020.The patient at this time was alive with alcl.However, the patient has now undergone bilateral removal of implants and capsulectomies, which took place on (b)(6) 2020.The patient did not receive replacements.Should more information become available, this case will be re-assessed and notes will be updated.This report relates to the right prosthesis.
 
Additional Manufacturer Narrative
On november 25, 2020 mentor became aware of data submitted in the previous report that requires correction.It was inadvertently stated that the patient submitted the event directly to the fda, but it was the operating physician.Additionally, the patient was hospitalized for an unspecified reason/timeframe, but this was omitted.Manufacturer¿s reference number: (b)(4) updated b2 hospitalization initial/prolonged from blank to checked.
 
Additional Manufacturer Narrative
On november 11, 2020 mentor became aware that this complaint has been reported to the fda by the patient under report number:mw509669, therefore section e4 updated to" yes".This report relates to the right prosthesis.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2021 ,mentor became aware that previous supplements:(2) unintentionally missed reporting that the event report updated.Manufacturer¿s reference number: (b)(4), (b)(6) 2020.

Brand Name
MENTOR SILTEX CONTOUR PROFILE SPECTRUM
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key10757805
Report Number1645337-2020-13475
Device Sequence Number16990705
Product Code FWM
UDI-Device Identifier00081317002161
UDI-Public00081317002161
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/01/2014
Device Model Number3542514
Device Catalogue Number3542514
Device Lot Number5970288
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/29/2020
Supplement Date Received by Manufacturer11/11/2020
11/25/2020
01/04/2021
Initial Report FDA Received Date10/29/2020
Supplement Report FDA Received Date11/25/2020
12/12/2020
01/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age69 YR
Patient Weight73